Hi guys ,
Hopefully I am posting in the right place ie one or two doctors on here .
my quandry is as follows , I need to lose about 3 kilos for a sporting event in about 3 weeks . For me this is an extremely difficult exercise as I am already pretty optimum with the perfect diet , exercise regime etc . My coach has said that i could/should try eltroxin to lose the weight - basically speeding up my metabolism to burn calories and body fat . I note that eltroxin is used for treating Hypothyroidism , I have never in my career used any form of extra help to lose the pounds needed , but I am considering trying this . he has recommended that i take it for the 3 weeks , starting with 50 mcg , then 100 mcg and then 200mcg and then winding back down to 50 mcg .
Any comments greatly appreciated .
You will not lose 3 kg in 3 weeks, at least not in a way that will be conducive to sporting performance. If it's a case of 'making the weight,' I suggest you either wait for the next competition and do it properly, or move up a class.
Don't use a prescription drug for a non-intended symptom. Since it's also a synthetic hormone, are you sure it's not a doping offense? Get a new coach.
As a user of eltroxin for a medical problem, I find that frightening tbh. Firstly, yes Eltroxin helps weightloss but only very gradually. Secondly for those steps you've outlined the time limit is insane. When I switched from 150mcg of eltroxin to 200mcg I had to be hospitalised because of excessive sweating, vomiting blood and body tremors. It took 6 weeks for me to safely go from 150 -> 175 -> 200 mcg. Of course it won't effect everyone the same way but you'd be an idiot to do something like this imo. Make the smart choice.
Would doing that lead to thyroid insufficiency (like glucocorticoid steroids on the adrenal medulla?)
Unless your coach has a medical degree in his back pocket, I'd say it would be best not to listen to him!
Is this what they call trolling?
You can die from high doses of thyroxine (eltroxin).
Even if you don't the side effects (taken at levels that would make you loose that type of weight) could be pretty horrendous, and dangerous.
If it's true, your coach is a liability.
As 2scoops says, that rate of weight loss woldn't be condusive to optimal sporting performance.
If 'coach' has a medical degree and is recommending a patient abuse prescription drugs, he/she needs to be reported.
Too much T4 in a healthy person could induce a 'thyroid storm' - not particularly good for the health.
Thanks for the replies , it really just confirms what I already knew in the back of my mind , this is a road I won't be going down . regarding wheather "coach " has a medical background , no he doesn't , but there are other elements in the setup who do . money talks and all that . To N8 , it is an honest question to which I needed an objective opinion , perhaps you should be less paranoid , maybe you have a hormone imbalance !!! .
he's making a fair comment.